MAUDE Adverse Event Report: TORNIER INC AEQ. PERFORM+ KEELED OSTEOTOME AND PUNCH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER INC AEQ. PERFORM+ KEELED OSTEOTOME AND PUNCH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number MWH744
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During primary left anatomic shoulder replacement, surgeon was preparing the glenoid surface to receive a perform + left small 15 deg poly implant.Procedure had proceeded without incident, until the step to utilize the keeled osteotome and punch, which attaches on to the handle in instruments.The handle was found to be broken.The locking sleeve was completely separate to the main handle shaft.Attempts to reattach the sleeve onto the handle so the osteotome / punch can be locked to the handle, proved fruitless.In the end, the surgeon first placed the osteotome (over the guide wire still insitu) into the semi-prepared "keel hole", then placed the handle on to the end of the osteotome and impacted the osteotome.With the handle not attached to the osteotome, the only way to remove the osteotome, was grabbing it with a pair of heavy pliers, and hitting the pliers with a mallet to back it out.This process was repeated for the punch.The surgeon was happy that the keel-hole was adequately prepared (the trial implant seated home fully when inserted into the glenoid), but the surgeon was concerned about possible damage to the glenoid surface / vault, when using the mallet / pliers to remove the osteotome / punch.
 
Additional Manufacturer Narrative
Correction - please refer d9 product available to stryker.The reported event could be confirmed, since the product was not returned for evaluation however based on the provided image the product matches the alleged failure mode.The device inspection revealed the following: visual inspection: a device inspection was not possible since the affected device was not returned, however based on the provided images it was observed that the keeled punch handle lock nut came out of the handle shaft.The stop ring seems to be intact to the shaft as intended.Few blood marks are also visible on the handle.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
During primary left anatomic shoulder replacement, surgeon was preparing the glenoid surface to receive a perform + left small 15deg poly implant.Procedure had proceeded without incident, until the step to utilize the keeled osteotome and punch, which attaches on to the handle in instruments.The handle was found to be broken.The locking sleeve was completely separate to the main handle shaft.Attempts to reattach the sleeve onto the handle so the osteotome / punch can be locked to the handle, proved fruitless.In the end, the surgeon first placed the osteotome (over the guide wire still insitu) into the semi-prepared "keel hole", then placed the handle on to the end of the osteotome, and impacted the osteotome.With the handle not attached to the osteotome, the only way to remove the osteotome, was grabbing it with a pair of heavy pliers, and hitting the pliers with a mallet to back it out.This process was repeated for the punch.The surgeon was happy that the keel-hole was adequately prepared (the trial implant seated home fully when inserted into the glenoid), but the surgeon was concerned about possible damage to the glenoid surface / vault, when using the mallet / pliers to remove the osteotome / punch.

Brand Name
AEQ. PERFORM+ KEELED OSTEOTOME AND PUNCH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21878264
Report Number0001649390-2025-00262
Device Sequence Number7865409
Product Code LXH
UDI-Device Identifier00846832071654
UDI-Public(01)00846832071654(11)220324(10)DP0322062
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWH744
Device Lot NumberDP0322062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale